As I have posted before, my wife aged 74 has breast cancer and has been on Femara for about three months prior to surgery. She's responding well and the cancer has shrunk, and she hasn't really had any side affects but in the last 2 weeks has developed an itchy red rash in the area between her legs and upper thighs.
The doctor diagnosed thrush, which she has never ever had, hasn't had physical contact with anybody for years and is scrupulously clean, but it hasn't responded to the treatment she prescribed; tablet and creams.
Could this be an adverse reaction to the Femara? Has anybody else experienced anything similar? Any opinions will be appreciated.
To simplify the answer to your concern ..... anything that interferes with the estrogen production which is happening with your Wife's situation (Femara) disturbs the natural acidity in the area and permits the development of this yeast infection. Please keep in mind that this is NOT a disease that is solely due to sexual contact (although it can be passed along to a partner) OR uncleanliness !!!!! It is also something that at some time will affect 75% of women during their lifetime. This may be stubborn to treat as long as your Wife is taking Femara but PLEASE continue with the treatment prescribed. Kindest regards ....
Hi and thanks for your reply,
We are still trying to find out what the rash is - it is inside and around the vagina, and has also appeared in the creases inside the elbows on both arms like 'welts'. Itches and is angry looking. Are waiting for swab results and they have ruled thrush out.
On another subject (sort of) the Femara has had a fairly dramatic affect on reducing the cancer and lymph nodes under her arm, and when we visited the surgeon a couple of weeks ago he sugested she wait another couple of months before booking surgery for a mastectomy and lymph nodes remove;. She asked if the Femara kept working and shrunk the tumor to the extent that it it 'disappeared' is surgery essential.?
He said surgery is the standard treatment, but the decision was hers.
With your experience in this area, what have you learned about this option and have you any opinions that she can consider?
thanks again, regards Kev - on behalf of Ursula (she dictates this by the way)
That rash is truly a "poser" as they say; I certainly hope that some answers will come when the studies on the swabs are completed.
As to the other subject .... I would NEVER rely on just the treatment you Wife is taking even though the tumor and nodes may well shrink to nearly nothing. Cancer cells can certainly remain even though the tumor may not be easily visible. There would be one circumstance where surgery might not be considered in such a case and that would be if the patient were quite aged and/or in very poor health in general and considered an extremely poor risk for any type of surgery. When cancer is involved I don't believe in taking chances; I wouldn't myself nor would I advise my Mother to do so. Regards .....
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.